Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

I am pregnant. Have red, itchy rash on inner thighs. Having fungal infection. Is it intertrigo?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 115 Questions
Question
HI

i have very itchy rash on my inner thighs. both side. i all along have jock itch aka fungus infection. but recently, my thighs come out with red raised itchy rash, i tried using neoderm, sometime it dun work. i realise centre of the rash is flaky or like going to peel. when it get well, another side thigh will come with the same problem. may i knw what i can do to relieve it? i went to see doc. they told me it fungal or my skin too dry. and i am pregnant.. it is not due to pregnancy. is it intertrigo?
Posted Mon, 27 Aug 2012 in Skin Rash
 
 
Answered by Dr. Mihail Iepure 3 hours later
Hello,
Thank you for your query,
In all probability, the rash is not due to your pregnancy.
You stated that you had tinea cruris ( Jock itch ) infection in the past. This fungal infection is usually recurrent. Your picture is suggestive for tinea cruris then Intertrigo ( you asked about ). I would advice you consult a Dermatologist and ask for simple laboratory test , microscopic test KOH ( potassium hydroxide ) where they will take a sample from your skin ( lesion). This is best way to diagnose if you have or no fungal infection.
In case you will have confirmation of fungal infection, you may try over the counter topical medication like terbinafine, ciclopirox, miconazole, clotrimazole.
Most important prophylactic measures : wear cotton underwear, keep groin region dry and clean , don’t’ share clothing and towels.

I wish you speedy recovery. If you have additional queries, don’t hesitate to ask.

Best Regards,

Dr.Mihail.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions